Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 207, NWS Fort Worth, TX

July 19, 2021Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2021, 7:31 PM CDT for Coryell County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 7:31 PM CDT (00:31 UTC)
Expired
Jul 19, 2021, 7:51 PM CDT
In force
20 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 74 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

455 
WUUS54 KFWD 200031
SVRFWD
TXC099-200115-
/O.NEW.KFWD.SV.W.0207.210720T0031Z-210720T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
731 PM CDT Mon Jul 19 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Central Coryell County in central Texas...

* Until 815 PM CDT.

* At 731 PM CDT, a severe thunderstorm was located over Gatesville,
  moving south at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gatesville, Fort Gates and South Mountain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3121 9784 3150 9785 3151 9768 3125 9755
      3121 9763
TIME...MOT...LOC 0031Z 349DEG 20KT 3144 9774 

HAIL...<.75IN
WIND...60MPH
$$

Bonnette
1 follow-up statement
930 
WWUS54 KFWD 200051
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
751 PM CDT Mon Jul 19 2021

TXC099-200100-
/O.CAN.KFWD.SV.W.0207.000000T0000Z-210720T0115Z/
Coryell TX-
751 PM CDT Mon Jul 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CORYELL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
are still possible with this thunderstorm.

LAT...LON 3121 9784 3150 9785 3151 9768 3125 9755
      3121 9763
TIME...MOT...LOC 0046Z 349DEG 20KT 3133 9772 

$$

Bonnette

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:12 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 19, 3:12 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
312 PM CDT Mon Jul 19 2021

...New Long Term...

.SHORT TERM... /Issued 133 PM CDT Mon Jul 19 2021/
/Rest of today through Tuesday/

A wet and cloudy Monday for some of us across North and Central TX.
For the rest of the afternoon...expect more showers and storms
with the highest chances across the southern zones. A weak
frontal boundary will continue to sag southward and exit our area
late this evening. Locally heavy rain and minor flooding will
continue to be a concern. We can't rule out a few strong storms
across Central TX where plenty of instability remains in place.
Gusty winds will be the main threat with this activity. While most
of the convection is expected to move out of our area late
tonight, a few lingering showers/storms will be possible across
the far southern counties. Additionally, we can't rule out some
patchy fog early Tuesday morning across portions of Central/East
TX due to light winds and high humidity.

A bit drier air will filter in on Tuesday as a surface high pressure
to our north maintains northeast winds across our area. Much of
the region will remain precipitation free, but we can't rule out
some isolated showers/storms especially across Central TX.
Otherwise, expect plenty of sunshine and highs in the upper 80s to
low 90s.

Sanchez

&&

.LONG TERM... /NEW/
/Tuesday Night and Beyond/

An upper trough and a weak front will continue to sag slowly
south into South Texas and the Coastal Bend, shifting most of the
precipitation south of the region for the mid to late week period.
There is still some potential for afternoon showers and a few
storms across the southeast half of the forecast area, where the
weakening system may still help advance the seabreeze farther
inland than usual. POPs for the rest of the week will hence be in
the chance to slight chance category and mainly for areas south of
I-20 and east of I-35.

Meanwhile, the dominant western U.S. ridge will build slowly
eastward into the Plains late this week. The ridge will then
spread south over the weekend, becoming our primary weather
feature for the extended portion of the forecast. The lingering
upper trough will simultaneously shift west into West Texas as the
ridge expands east/southeast. This pattern shift will likely shut
off our rain chances over the weekend as subsidence strengthens
overhead.

We may need to shift our focus to temperatures and heat indices
late this weekend into the early part of next week, when triple-
digit high temperatures may start to enter into the equation.
Maximum heat index values begin to approach 105 starting Saturday
and will likely continue through next week, which may eventually
create the need for a heat advisory at some point down the road.
Either way, it looks like typical hot summer weather will be upon
us during the last week of July.

30

&&

.AVIATION... /Issued 133 PM CDT Mon Jul 19 2021/
/18Z TAFs/

Concerns...convective potential through this evening.

VFR conditions will generally prevail through this forecast period,
but brief periods of MVFR cigs will be possible as precipitation
moves near/over the TAF sites this afternoon and evening. The
potential for isolated to scattered convection will continue
through the next several hours as the frontal boundary and upper
level trough moves across the region. Opted to remove VCTS for the
DFW Metroplex sites as most of the activity behind the frontal
boundary will remain as showers, however we will have to monitor
the trends through the afternoon and evening hours. Models are in
good agreement that the best coverage of convection will stay
south and east of the TAF sites, but kept VCTS for ACT at this
time. We can't rule out patchy fog late tonight or early tomorrow
morning across parts of Central/East TX. For now, we introduced
4SM BR at ACT to account this potential. Otherwise, expect light
north winds between 5-8KT through tomorrow with the exception of
occasional strong gusty winds embedded in any thunderstorm.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  72  91  74 /  20  20   5  10   5
Waco                73  88  71  89  72 /  30  20  10  30   5
Paris               70  87  69  87  71 /  20  20   5  20  10
Denton              71  90  69  91  71 /  20  10   5  10   5
McKinney            71  88  70  90  72 /  20  10   5  10  10
Dallas              74  90  74  91  75 /  20  20   5  20  10
Terrell             71  88  69  89  71 /  30  20   5  20  10
Corsicana           72  88  71  88  72 /  40  30  10  30  10
Temple              72  89  69  88  70 /  50  20  10  30   5
Mineral Wells       69  88  68  88  69 /  20  10   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 19, 3:13 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
313 PM CDT Mon Jul 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
313 PM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms will continue into this evening across North
and Central Texas. A few storms may become strong, with gusty winds,
small hail and frequent lightning. Heavy rain may also produce
localized flooding in the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Storms will remain in the forecast each afternoon through Friday.
The area with the highest storm chances will be Central and East
Texas. Severe weather is not expected, but gusty winds and brief
heavy rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 1:57 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Mon Jul 19 2021

TXZ158-191930-
Bell TX-
157 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BELL COUNTY UNTIL 230 PM
CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Killeen, moving southeast at 10 mph.

Winds in excess of 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Fort Hood, Nolanville
and Salado.

LAT...LON 3087 9763 3091 9783 3099 9788 3103 9791
      3107 9791 3121 9763 3093 9743 3083 9752
TIME...MOT...LOC 1856Z 332DEG 10KT 3112 9769

Bonnette
Local storm report, Jul 19, 2:40 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     HARKER HEIGHTS          31.06N 97.66W
07/19/2021                   BELL               TX   PUBLIC

            THREE INCH TREE LIMBS BROKEN; POWER POLES
            ALSO BROKEN.

&&

PRATER
Special weather statement, Jul 19, 5:47 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
547 PM CDT Mon Jul 19 2021

TXZ144-192330-
Bosque TX-
547 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOSQUE COUNTY UNTIL 630
PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Meridian, moving south at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Clifton, Meridian, Meridian State Park, Walnut Springs and Morgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3212 9776 3215 9757 3213 9750 3209 9747
      3206 9749 3202 9749 3201 9748 3201 9745
      3194 9742 3193 9744 3191 9741 3180 9737
      3176 9776
TIME...MOT...LOC 2246Z 353DEG 19KT 3207 9759

Bonnette
Special weather statement, Jul 19, 7:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
720 PM CDT Mon Jul 19 2021

TXZ157-200045-
Coryell TX-
720 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CORYELL COUNTY UNTIL 745 PM
CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gatesville, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

 Locations impacted include...
Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby and
South Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3121 9793 3159 9793 3162 9763 3132 9742
      3122 9763
TIME...MOT...LOC 0019Z 348DEG 19KT 3152 9771

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:20 PM CDTSpecial Weather StatementFWDCoryell25 min
Jul 20, 6:53 AM CDTDense Fog AdvisoryFWDBell, Bosque, Coryell, Ellis, Falls, Hill and 5 more3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.